Alert archive / Michigan / Wind Advisories in 2012
Wind Advisory 5, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Aug 16, 2012, 4:49 AM EDT for 4 counties in Michigan. It took effect at Aug 16, 2012, 1:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2012, 4:49 AM EDT (08:49 UTC)
- In effect from
- Aug 16, 2012, 1:00 PM EDT
- Expired
- Aug 17, 2012, 8:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS73 KMQT 160849 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 449 AM EDT THU AUG 16 2012 ...STRONG WINDS EXPECTED OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR THIS AFTERNOON AND TONIGHT... .STRONG WINDS IN THE WAKE OF A COLD FRONTAL SYSTEM ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR. SUSTAINED WEST TO NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE KEWEENAW PENINSULA THIS AFTERNOON AND THIS EVENING...AND WILL IMPACT LAKE SUPERIOR SHORELINE AREAS OF ALGER AND LUCE COUNTIES TONIGHT. MIZ001-003-161700- /O.NEW.KMQT.WI.Y.0005.120816T1700Z-120817T0400Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 449 AM EDT THU AUG 16 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. HAZARDOUS WEATHER... * EXPECT WEST TO NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. * THE STRONGEST WINDS WILL OCCUR FROM HOUGHTON THROUGH CALUMET TO COPPER HARBOR. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-161700- /O.NEW.KMQT.WI.Y.0005.120817T0100Z-120817T1200Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 449 AM EDT THU AUG 16 2012 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. * THE STRONGEST WINDS WILL OCCUR EAST OF MUNISING TO TWO HEART. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
3 follow-up statements
409 WWUS73 KMQT 161643 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1243 PM EDT THU AUG 16 2012 ...STRONG WINDS EXPECTED OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR THIS AFTERNOON AND TONIGHT... .STRONG WINDS IN THE WAKE OF A COLD FRONTAL SYSTEM ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR. SUSTAINED WEST TO NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE KEWEENAW PENINSULA THIS AFTERNOON AND THIS EVENING...AND WILL IMPACT LAKE SUPERIOR SHORELINE AREAS OF ALGER AND LUCE COUNTIES TONIGHT. MIZ001-003-170045- /O.CON.KMQT.WI.Y.0005.120816T1700Z-120817T0400Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1243 PM EDT THU AUG 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * EXPECT WEST TO NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. * THE STRONGEST WINDS WILL OCCUR FROM HOUGHTON THROUGH CALUMET TO COPPER HARBOR. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-170045- /O.CON.KMQT.WI.Y.0005.120817T0100Z-120817T1200Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 1243 PM EDT THU AUG 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EDT FRIDAY... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. * THE STRONGEST WINDS WILL OCCUR EAST OF MUNISING TO TWO HEART. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ TITUS
433 WWUS73 KMQT 170038 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 838 PM EDT THU AUG 16 2012 ...STRONG WINDS EXPECTED OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR TONIGHT... .STRONG WINDS IN THE WAKE OF A COLD FRONTAL SYSTEM ARE EXPECTED TONIGHT OVER PORTIONS OF UPPER MICHIGAN NEAR LAKE SUPERIOR. SUSTAINED WEST TO NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE KEWEENAW PENINSULA THIS EVENING...AND WILL IMPACT LAKE SUPERIOR SHORELINE AREAS OF ALGER AND LUCE COUNTIES TONIGHT. MIZ001-003-170400- /O.CON.KMQT.WI.Y.0005.000000T0000Z-120817T0400Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 838 PM EDT THU AUG 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * EXPECT WEST TO NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING. * THE STRONGEST WINDS WILL OCCUR ALONG LAKE SUPERIOR FROM RED RIDGE AND EAGLE RIVER TO COPPER HARBOR AND THE HIGHER TERRAIN NORTH OF HOUGHTON. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-170845- /O.CON.KMQT.WI.Y.0005.120817T0100Z-120817T1200Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 838 PM EDT THU AUG 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. * THE STRONGEST WINDS WILL OCCUR ALONG LAKE SUPERIOR EAST OF MUNISING TO TWO HEART. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. * THE STRONG WINDS MAY BLOW DOWN TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES AND POSSIBLY FIRES NEAR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$
015 WWUS73 KMQT 170817 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 417 AM EDT FRI AUG 17 2012 ...STRONG WINDS EXPECTED EARLY THIS MORNING ALONG LAKE SUPERIOR OVER EASTERN ALGER AND LUCE COUNTIES... .STRONG WINDS ALONG LAKE SUPERIOR WILL CONTINUE EARLY THIS MORNING OVER EASTERN ALGER AND LUCE COUNTIES. SUSTAINED NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE MAINLY EAST OF MUNISING TO TWO HEART. MIZ006-007-171200- /O.CON.KMQT.WI.Y.0005.000000T0000Z-120817T1200Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 417 AM EDT FRI AUG 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO 30 MPH WITH POSSIBLE GUSTS TO 45 MPH EARLY THIS MORNING. * THE STRONGEST WINDS WILL OCCUR ALONG LAKE SUPERIOR EAST OF MUNISING TO TWO HEART. IMPACTS... * THE STRONG WINDS WILL BLOW LOOSE OUTDOOR ITEMS AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Aug 16, 1:18 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 1:18 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
118 AM EDT THU AUG 16 2012
.UPDATE...
ISSUED AT 842 PM EDT WED AUG 15 2012
TENDED TO SLOW DOWN EWD PROGRESSION OF SHRA/TS NOW IN MN INTO WRN
UPR MI WITH LLVL SE FLOW TENDING TO MAINTAIN DRY LLVL AIR SHOWN ON
THE 00Z APX RAOB OVER THE CWA. THE 12Z CNDN MODEL APPEARS TO HAVE
THE BEST HANDLE ON THIS SLOWER EWD PROGRESSION. EVEN THOUGH VIGOROUS
DYNAMICS ASSOCIATED WITH POTENT SHRTWV MOVING E THRU THE NRN PLAINS
ARE ACTING ON THIS LINE OF SHRA/TS DURING PEAK HEATING TIME...SVR
STORMS HAVE BEEN FEW AND FAR BTWN IN MN. SINCE MODELS SHOW WEAKER
MUCAPES IN THE 400-800 J/KG RANGE OVER THE CWA TNGT...SVR THREAT
SEEMS LO. DESPITE THE PRESENCE OF THIS LARGER SCALE DRY LLVL
AIR...THE 00Z GRB RAOB SHOWS AN AREA OF HIER MID LVL MSTR WITH KINX
OF 33. RADAR SHOWS SOME ISOLD -SHRA OVER NE WI MOVING TOWARD MNM
COUNTY AND HIER MUCAPE OVER THE SE CWA SHOWN ON THE SPC
MESOANALYSIS. SO INTRODUCED SOME ISOLD SHRA/TS OVER THE SE ZNS THRU
06Z. MAINTAINED THE INCRSG POPS LATER TNGT OVER THE CNTRL ZNS AS THE
CNDN MODEL SHOWS HIER QPF AFT 09Z AS DYNAMICS INTERACT WITH MORE
ABUNDANT MID LVL MSTR SHOWN ON THE GRB RAOB AND WSHFT TO THE SW
AHEAD OF APRCHG COLD FNT MIGHT ALLOW MORE LLVL MSTR TO ARRIVE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 425 PM EDT WED AUG 15 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A POSITIVE TILT MID/UPPER
LEVEL TROUGH FROM NRN MANITOBA INTO ERN MT WITH A DOWNSTREAM RIDGE
FROM THE WRN GREAT LAKES INTO NRN ONTARIO. AT THE SFC...A COLD FRONT
EXTENDED THROUGH THE ERN DAKOTAS FROM LOW PRES OVER SE MANITOBA.
LIGHT SHOWERS OVER WRN WI THAT HAD DEVELOPED WITH WAA/305-310K
ISENTROPIC LIFT HAD DISSIPATED AS THEY MOVED INTO DRIER AIR TO THE
EAST...LEAVING MAINLY JUST BKN MID CLOUDS UPSTREAM OVER NW WI. SCT
SHRA/TSRA HAD ALSO DEVELOPED AHEAD OF THE FRONT OVER NW MN.
TONIGHT AND THURSDAY...EVEN THOUGH THE NAM/RUC SEEM OVERDONE WITH
THE AMOUNT OF WAA PCPN INTO THE AREA LATE THIS AFTERNOON AND
EVENING...COMPARED TO CURRENT TRENDS...CANNOT RULE OUT SOME LIGHT
SHOWERS DEVELOPING OVER THE WEST THIS EVENING WHERE SLIGHT CHANCE
POPS WERE RETAINED. OTHERWISE...MORE WIDESPREAD PCPN SHOULD MOVE
INTO THE CWA...MAINLY AFT 06Z AS THE MODELS HAVE TRENDED TOWARD A
SLOWER ARRIVAL OF GREATEST SHRA/TSRA CHANCES. FAVORABLE DYNAMICS
WITH 700-300 MB QVECTOR CONV AHEAD OF THE MID LEVEL TROUGH AND LOW
LEVEL CONV WITH THE FRONT SHOULD SUPPORT CATEGORICAL POPS LATE
TONIGHT INTO THURSDAY MORNING. THE SHRA/TSRA SHOULD EXIT CNTRL UPPER
MI IN THE MORNING AND THE ERN CWA DURING THE EARLY AFTERNOON. THERE
IS LESS CONFIDENCE WITH POTENTIAL FOR HIGHER PCPN AMOUNTS OR SEVERE
WEATHER AS THE GREATER MOISTURE INFLOW AND INSTABILITY WILL REMAIN
FARTHER SOUTH OVER WI.
STRENGTHENING WIND FIELDS WITH 0-6KM SHEAR VALUES INTO THE 30-35 KT
ARE EXPECTED AS THE SHRA/TSRA ARRIVES BUT MAY LAG THE BEST LOW LEVEL
FORCING. NEVERTHELESS THERE IS LIMITED SVR POTENTIAL WITH MUCAPE
VALUES FCST INTO THE 500-1000 J/KG RANGE. IF STRONGER LINEAR
CONVECTIVE AREAS SURVIVE AS THEY MOVE OUT OF MN AND NW WI...SOME
DAMAGING WIND GUSTS MAY BE POSSIBLE AS THE MAIN HAZARD...PER SPC.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 425 PM EDT WED AUG 15 2012
TEMPERATURES THROUGH THE EXTENDED WILL REMAIN BELOW NORMAL WITH A
WARMING TREND BEGINNING LATE IN THE PERIOD.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE UPPER LEVEL AND SURFACE
LOW WILL BECOME VERTICALLY STACKED THURSDAY NIGHT INTO FRIDAY AS THE
LOW SHIFTS FROM CENTRAL ONTARIO NORTH AND EASTWARD TO JAMES BAY. AS
THIS HAPPENS THE UPPER LEVEL TROUGH AXIS WILL SWING ACROSS UPPER
MICHIGAN. THE COOLER AIR ALOFT ASSOCIATED WITH THIS TROUGH WILL HELP
TO CREATE CONDITIONS FAVORABLE FOR LAKE EFFECT RAIN SHOWERS ACROSS
MAINLY CENTRAL PORTIONS OF UPPER MICHIGAN. H850 TEMPS ARE PROGGED TO
BE AROUND 4 TO 6C WITH SURFACE TEMPS AROUND 18 TO 19C ACROSS THE
AREA...WHICH SHOULD CREATE A LARGE ENOUGH TEMPERATURE DIFFERENCE TO
CAUSE THE LAKE EFFECT RAIN SHOWERS TO FORM. ALONG WITH THE RAIN
SHOWERS...HIGH WINDS ARE ALSO POSSIBLE OVER THE LAKE THURSDAY
AFTERNOON INTO THURSDAY NIGHT AS 30 TO 35 KNOT WINDS...AS SHOWN BY
THE EC/GFS...MIX DOWN TO THE LAKE SURFACE. AS THE UPPER LEVEL LOW
SHIFTS NORTHEASTWARD AND THE UPPER LEVEL TROUGH AXIS SHIFTS PAST THE
UPPER PENINSULA FRIDAY NIGHT...H850 TEMPS ARE EXPECTED TO
WARM...EFFECTIVELY REDUCING THE LAKE EFFECT RAIN SHOWER CHANCES. A
COOL NIGHT IS IN STORE FOR FRIDAY NIGHT AS WINDS BECOME LIGHT AND
SKIES BECOME MOSTLY CLEAR. TEMPERATURES AREA EXPECTED TO BE IN THE
LOW TO MID 40S ACROSS MAINLY INLAND AREAS...WITH A FEW OF THE USUAL
COOL SPOTS POTENTIALLY FALLING INTO THE UPPER 30S.
SATURDAY THROUGH MONDAY...A WEAK COLD FRONT WILL PUSH SOUTHWARD INTO
THE U.P. SATURDAY AFTERNOON THROUGH SUNDAY. A 500MB SHORTWAVE IS
ALSO PROGGED TO MOVE THROUGH THE AREA SATURDAY NIGHT THROUGH
MONDAY...AS IT ROTATES AROUND THE LOW CENTERED OVER JAMES BAY. THIS
SHOULD PROVIDE ENOUGH FORCING FOR A FEW SHOWERS TO DEVELOP THROUGH
THIS TIME PERIOD...HOWEVER...MOISTURE SHOULD BE FAIRLY LIMITED AS A
SURFACE HIGH PRESSURE SYSTEM WILL REMAIN CENTERED TO THE SOUTH
SOUTHWEST OF THE AREA KEEPING DRIER AIR ADVECTING INTO THE AREA FROM
THE WEST.
MONDAY NIGHT THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW BEGINS TO
DRIFT SLOWLY EASTWARD...A RIDGE BUILDING OVER MUCH OF THE PLAINS
STATES WILL BEGIN TO WEAKEN AS IT TRIES TO BUILD EASTWARD INTO THE
UPPER GREAT LAKES REGION. THIS SHOULD ALLOW TEMPERATURES TO INCREASE
TO NEAR NORMAL LEVELS BY TUESDAY AND INTO THE DAY WEDNESDAY. TUESDAY
NIGHT INTO WEDNESDAY BOTH THE GFS/EC HAVE A SHORTWAVE ROTATING
AROUND THE RIDGE ALONG WITH A SURFACE LOW JUST TO THE WEST OF THE
REGION...BRINGING THE NEXT CHANCE OF SHOWERS TO THE AREA.
HOWEVER...WITH CONSIDERABLE DIFFERENCES IN SURFACE LOW PLACEMENT AND
STRENGTH HAVE DECIDED TO STICK TO A CONSENSUS OF THE MODELS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 117 AM EDT THU AUG 16 2012
EXPECT VFR CONDITIONS AT TAF ISSUANCE AT ALL 3 TAF SITES...BUT THE
APRCH OF A COLD FNT EARLY THIS MRNG WL BRING THE THREAT OF SHRA AND
PERHAPS A TS. INCLUDED AN EXPLICIT MENTION OF TS ONLY AT IWD WHERE
LATEST ANALYSIS SHOWS SOMEWHAT GREATER INSTABILITY. FOLLOWING THE
FROPA...A WSHFT TO THE WNW WL ADVECT COOLER AND MOISTER LLVL AIR
INTO THE AREA...RESULTING IN SOME LO CLDS/MVFR CONDITIONS AND
STRENGTHENING WINDS. THE BEST CHC FOR IFR CONDITIONS AND STRONGER
WINDS WL BE AT THE MORE EXPOSED CMX SITE WITH A MORE PRONOUNCED
UPSLOPE WIND COMPONENT. EXPECT THESE LO CIGS TO SLOWLY LIFT DURING
THE DAY TO VFR. BUT MVFR CIGS MAY LINGER THRU THIS EVNG AT CMX...
WHERE WIND GUSTS MAY APRCH 35 KTS WITH THE APRCH OF AXIS OF COOLEST
AIR/MORE INSTABILITY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 425 PM EDT WED AUG 15 2012
AS A COLD FRONT MOVES THROUGH LAKE SUPERIOR...EXPECT A SHARP WIND
SHIFT TO THE W LATE TONIGHT AND THU FOLLOWING THIS FRONTAL PASSAGE.
THE ARRIVAL OF MUCH COOLER AIR IN THE WAKE OF THE FRONT OVER THE
WARM WATERS OF LAKE SUPERIOR WILL ALSO RESULT IN ENHANCED MIXING
OVER THE LAKE WITH W-NW WINDS UP TO 30 KTS AND POSSIBLE GALES TO 35
KNOTS OVER THE N CNTRL PORTION OF THE LAKE...FROM LATE THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT WHERE A GALE WATCH WAS POSTED.
SINCE MODELS HAVE TRENDED STRONGER WITH THE LOW LEVEL WIND FIELDS
THERE IS ALSO THE POTENTIAL FOR THE WATCH TO BE EXPANDED AND OR A
WARNING ISSUED FOR A LARGER AREA OF THE LAKE. EXPECT THE STRONGER NW
WINDS TO SLOWLY SUBSIDE ON FRI THRU THE WEEKEND AS THE PRES GRADIENT
WEAKENS WITH BROAD HIGH PRESSURE SETTLING OVER THE REGION.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR LSZ264-
266.
LAKE MICHIGAN...
NONE.
&&
UPDATE...KC
SHORT TERM...JLB
LONG TERM...KEC
AVIATION...KC
MARINE...JLBHazardous weather outlook, Aug 15, 4:35 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 435 PM EDT WED AUG 15 2012 MIZ001>007-009>014-084-085-161200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 435 PM EDT WED AUG 15 2012 /335 PM CDT WED AUG 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS FAR WESTERN UPPER MICHIGAN THIS EVENING AND ACROSS THE WESTERN AND CENTRAL UPPER MICHIGAN TONIGHT. SOME OF THE STORMS TONIGHT COULD BE STRONG AND CONTAIN SMALL HAIL AND WIND GUSTS UP TO 50 MPH...ESPECIALLY OVER THE FAR WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY AFTERNOON. THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS THURSDAY INTO FRIDAY DUE TO STRONG NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL OR HIGH WINDS WILL BE APPRECIATED. LSZ162-240>251-263>267-161200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 435 PM EDT WED AUG 15 2012 /335 PM CDT WED AUG 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE WEST HALF OF LAKE SUPERIOR THIS EVENING AND ACROSS ALL OF LAKE SUPERIOR TONIGHT. SOME OF THE STORMS COULD BE SEVERE AND CONTAIN LARGE HAIL AND WIND GUSTS UP TO 45 KNOTS...MAINLY OVER WESTERN LAKE SUPERIOR THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY AFTERNOON ACROSS ALL OF LAKE SUPERIOR. GALE FORCE WINDS UP TO 35 KNOTS ARE POSSIBLE FOR CENTRAL AND EASTERN LAKE SUPERIOR THURSDAY AFTERNOON THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAIL OR HIGH WINDS WILL BE APPRECIATED. LMZ221-248-250-161200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 435 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KEC
In the hours before
Special weather statement, Aug 16, 2:29 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 229 AM EDT THU AUG 16 2012 MIZ002-009-084-160715- GOGEBIC-ONTONAGON-SOUTHERN HOUGHTON- 129 AM CDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...HOUGHTON AND ONTONAGON COUNTIES UNTIL 215 AM CDT/315 AM EDT/... AT 227 AM EDT/127 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF BERGLAND TO 9 MILES SOUTHWEST OF BERGLAND TO WINCHESTER...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF ONTONAGON TO 20 MILES EAST OF IRONWOOD TO 19 MILES SOUTHEAST OF IRONWOOD. THESE STORMS WERE MOVING EAST AT 40 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MERRIWEATHER... PRESQUE ISLE RESERVOIR... LAKE GOGEBIC STATE PARK... POMEROY LAKE... BOB LAKE... THOUSAND ISLAND LAKE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Special weather statement, Aug 16, 3:03 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 303 AM EDT THU AUG 16 2012 MIZ002-004-009-010-084-160745- BARAGA-GOGEBIC-IRON-ONTONAGON-SOUTHERN HOUGHTON- 303 AM EDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...GOGEBIC...HOUGHTON...IRON AND ONTONAGON COUNTIES UNTIL 345 AM EDT/245 AM CDT/... AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF MASS CITY TO 6 MILES SOUTHWEST OF PAULDING...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF ONTONAGON TO 32 MILES NORTH OF EAGLE RIVER. THESE STORMS WERE MOVING EAST AT 50 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BOB LAKE... TROUT CREEK... KENTON... PAINT LAKE... WATTON... HERMAN... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:14 AM EDT | Gale Warning | MQT | 30 hr | |
| Aug 16, 8:46 AM EDT | Special Marine Warning | MQT | 23 min |
Nearby
Wind Advisories in Michigan, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.